MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT SYPHILIS (SYPH); SYPHILIS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT SYPHILIS (SYPH); SYPHILIS IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes False Negative Result (1225); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, false nonreactive advia centaur xpt syphilis (syph) results when tested with rehydrated blood spot samples.Siemens has completed the investigation.The only available sample types for the testing of blood samples with the advia centaur® syph assay are human serum and plasma (edta, lithium-heparin, sodium-heparin, citrate).The customer has been informed that rehydrated blood spot samples are a non-supported sample type.The instrument has been verified to have no mechanical deficiencies.The instructions for use (ifu) under the specimen collection and handling section states the following: "serum and plasma (edta, lithium heparin, sodium heparin, and citrate) are the recommended sample types for this assay." the instructions for use (ifu) under the limitations section states the following: "the advia centaur syph assay is limited to the detection of antibodies to t.Pallidum in human serum or plasma (edta, lithium or sodium heparinized plasma, citrated plasma)." the instructions for use (ifu) under the interpretation of results states the following: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.The assay is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
Discordant, false nonreactive advia centaur xpt syphilis (syph) repeat results were obtained from a rehydrated blood spot sample after an initial syph reactive result.The nonreactive repeat results were tested with a different rehydrated blood spot sample.The customer performed repeat testing with an alternate rpr (non-treponemal) test method on another rehydrated blood spot sample, resulting reactive.The syph results were not reported to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, nonreactive advia centaur xpt syphilis (syph) results.

Brand Name
ADVIA CENTAUR XPT SYPHILIS (SYPH)
Common Device Name
SYPHILIS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11933825
Report Number1219913-2021-00336
Device Sequence Number3831457
Product Code LIP
UDI-Device Identifier00630414580173
UDI-Public00630414580173
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2021
Device Model NumberN/A
Device Catalogue Number10492493
Device Lot Number082
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1